MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK AXS INFINITY LS .088IN ID X 90CM - US; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK AXS INFINITY LS .088IN ID X 90CM - US; CATHETER, PERCUTANEOUS
Model Number GEN-10800-90
Medical Device Problem Codes Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 03/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during carotid stenting procedure, the subject sheath was inserted into the patient¿s anatomy via radial access.The subject sheath went up easily inside the patient¿s anatomy but when it reached brachial artery, the physician was unable to advance or withdraw the subject sheath.It is not sure if the correct size of the subject sheath was chosen for the surgery because an ultrasound measurement of the vessel was not performed.The patient was taken into the operating room for additional surgery where the physician took out the stuck subject sheath along with the patient's artery.The carotid stenting procedure was not completed because of the intervention required.It was reported that the patient was having strokes which was not treated at that time.No further information is available at this point.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported 'vascular access site complications serious' is a known and anticipated complication to these types of procedures and patient condition, and is listed as such in the device directions for use.Therefore, a cause of anticipated procedural complication was assigned to the reported event.The as reported 'catheter shaft difficulty removing/withdrawing' and 'device difficulty engaging target vessel' will be assigned procedural factors based on the event description as it appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
AXS INFINITY LS .088IN ID X 90CM - US
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11592485
Report Number3008881809-2021-00149
Device Sequence Number3356648
Product Code DQY
UDI-Device Identifier07613327298260
UDI-Public07613327298260
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K152876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/16/2022
Device Model NumberGEN-10800-90
Device Catalogue NumberGEN-10800-90
Device Lot Number22022641
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;